Originally asked by Community Member mquenn
Can Post Concussion Migraine Cause Pain In Arms And Legs?
My son had a concussion 3 months ago and has had daily migraines, light sensitivity, and now pain in arms and legs. He started topamax and the headaches have improved a bit. Can the pain in the arms and legs be explained by migraines or is something else going on? He never had any headaches prior to concussion. Has had auras and color distortions as well. All of these symptoms have occurred prior to starting topamax. Overall symptoms have worsened over the course of he past 3 months.
At times, yes, migraines can cause pain and numbness in the extremities. This does, however, need to be discussed with his doctor to be sure it’s part of his migraines.
What plan does his doctor have to stop the worsening of his migraines? If his doctor isn’t able to help, it may well be time to consult a migraine and headache specialist. It’s important to note that neurologists aren’t necessarily migraine and headache specialists. Take a look at the article Migraine and Headache Specialists - What’s So Special? If you need help finding a migraine specialist, check our listing of Patient Recommended Migraine and Headache Specialists.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Teri Robert is a leading patient educator and advocate and the author of Living Well with Migraine Disease and Headaches. A co-founder of the Alliance for Headache Disorders Advocacy and the American Headache and Migraine Association, she received the National Headache Foundation’s Patient Partners Award and a Distinguished Service Award from the American Headache Society. Teri can be found on her website, and blog, Facebook, Twitter, StumbleUpon, Pinterest, LinkedIn, and Google+.
Answered by: Teri Robert